MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION ADV/HMPV/RV ASSAY; IN-VITRO DIAGNOSTIC, PRODUCT CODE

HOLOGIC, INC. PANTHER FUSION ADV/HMPV/RV ASSAY; IN-VITRO DIAGNOSTIC, PRODUCT CODE
Catalog Number ASY-10186
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Respiratory Tract Infection (2420)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported they had dual positive samples (unknown number of samples) for rv and hmpv when running the adv/hmpv/rv assay on the panther-fusion.These dual positive samples had early rv cycle times associated with high viral content and late hmpv cycle times with a slow ramp up to positivity.Per the customer's procedure, they retested the dual positive results using a new aliquot of viral medium placed into a new stm tube.One sample that was originally dual rv and hmpv positive then hmpv retested as negative.Hologic technical support (ts) reviewed the customer panther logs.Hologic determined the customer results should not be compared as they are from different aliquots.The result discrepancy was likely to be due to a low target.Ts informed customer that there is a risk of hmpv or adv false positive result for samples containing a high rhinovirus viral content.A risk assessment was completed, and the overall risks associated with dual positive results is that the probability of incorrect results is remote and the consequences are neither severe nor life-threatening.Although the possibility of dual positive results is part of hologic's labeling, hologic update the labeling to clarify the possibility of dual positive results due to high viral content.

Brand Name
PANTHER FUSION ADV/HMPV/RV ASSAY
Common Device Name
IN-VITRO DIAGNOSTIC, PRODUCT CODE
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center dr.
san diego CA 92121
MDR Report Key9221135
Report Number2024800-2019-00014
Device Sequence Number19546153
Product Code OCC
UDI-Device Identifier15420045509290
UDI-Public15420045509290
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberASY-10186
Device Lot Number239559
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;